Does B12 shots cause prominent veins ... - Pernicious Anaemi...

Pernicious Anaemia Society

24,466 members17,168 posts

Does B12 shots cause prominent veins on hands and feet?

nasiriftekhar
nasiriftekhar

Hi,

I am low on B12 from last 2 years. 3 times I decided to start B12 shots and have got 6 loading shots. After getting them I feel like a crap and mess = anger bursts are out of control so always I found my self not able to continue weakly shots after loading dose.

I finished my last loading shots previous month and after a weak I suddenly felt that my veins on hands and feet are getting prominent more and more!!! It looks horrible. What is your point of view?

Also From last 6 months I am dealing with a weird and strange pain in left side of my head temple where temporal artery is located. Its swollen/inflamed. Bulging all the time. It comes after every month and stays the whole next month with stomach upset (GI ISSUE). It feels like blood is rushing towards the left side of brain. Damn scary! Temporal artery is very prominent. Often friends and family members ask what is this?

Now I have doubts in my mind that this is also something related to B12 shots side effects.

Need your opinion.

4 Replies
oldestnewest
Foggyme
FoggymeAdministrator

Hi nasiriftekhar. I suspect that what's happening with your arteries is not due to vitamin B12 deficiency, your B12 injections, or as part of the repair process. But I could be wrong.

Have you seen a doctor about the inflamed artery in your temple? This can be caused by a condition called Temporal Arteritis and if so, this will need immediate medical treatment.

Here's some information about temporal arthritis:

nhs.uk/conditions/temporal-...

medicalnewstoday.com/articl...

Untreated temporal arteritis can cause problems with vision and ultimately lead to sudden and permenant loss of vision. Not trying to frighten you but if this is the cause (and I'm not saying it is), the consequences can be so severe that it's really important to consult a medical practitioner, as a matter of urgency, to either rule it out or access immediate treatment.

If temporal arteritis is not the cause it will put your mind at rest and you will also have the opportunity to discuss your other vascular issues (the prominent veins in your hands and feet), which could be caused by a number of things (inflammatory condition, vasculitis, the aging process etc.).

Good luck. Hope all goes well and please let us know how you get on.

Hi,

Thanks for great insight. Yup I know about temporal inflamed arteries but my problem is different as prominent veins are appearing not only in head area but hands and feet too. Actually I am going through a rough withdrawal of Xanax from last 16 months (OFF).

This can be the cause of this mess but I don't know why my mind is triggering towards B12 shots side effects all the time!

Anyways Thanks

Foggyme
FoggymeAdministrator in reply to nasiriftekhar

Hi nasiriftekhar. Prominent veins can appear anywhere due to inflammation...hands, feet and temporal region...anywhere, in fact.

However, it's the ones in the temporal region that can be dangerous...and they can and do co-exist with inflamed veins in other areas. The pain in your left temple is one symptom of temporal arteritis. So...just in case...and because temporal arteritis can be so dangerous...hope you've had it checked by a medic 😉😀.

Sorry, but I really don't like the look of that artery....or the sound of the pain that goes with it.

With the exception of acne, side effects from B12 shots are quite rare and the listed side-effects of B12 injections are also the symptoms of B12 deficiency, which can get worse before they get better. So...

It's not unusual for the symptoms of B12 deficiency to get worse when treatment starts - part of the repair effect - and irritability / mood issues are know symptoms of B12 deficiency, so this may explain your reaction to the B12 shots. Most find that as repair starts to take place, symptoms settle down again and then abate as repair continues.

Hope this helps.

Definitely get temporal arteries checked out fully. I’m not a doc but know that Prof B Dasgupta at Southend Hospital is a leading expert in Large Vessel Vasculitis and temporal arteritis. If yours is the case it needs urgent action as could cause irreversible visual loss, that would present really suddenly.

He Ultrasounds the arteries to aid diagnosis.

You may also like...